Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 17, NWS Cheyenne, WY

November 7, 2006

NWS Cheyenne, WY issued this high wind warning at Nov 7, 2006, 3:55 PM MST. It took effect at Nov 7, 2006, 4:00 PM MST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 7, 2006, 3:55 PM MST (22:55 UTC)
In effect from
Nov 7, 2006, 4:00 PM MST
Expired
Nov 8, 2006, 11:07 AM MST
In force
19 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 072255
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
355 PM MST TUE NOV 7 2006

WYZ067-080700-
/O.UPG.KCYS.HW.A.0012.061108T0600Z-061108T1900Z/
/O.NEW.KCYS.HW.W.0017.061107T2300Z-061108T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
355 PM MST TUE NOV 7 2006

...HIGH WIND WARNING IN EFFECT UNTIL 12 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 12 PM MST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

WINDS HAVE INCREASED ACROSS SOUTHERN PLATTE COUNTY IN THE TYPICAL
HIGH WIND AREAS. THEREFORE THE EARLIER ISSUED HIGH WIND WATCH HAS
BEEN UPDATED TO A HIGH WIND WARNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061>066-069-080700-
/O.CON.KCYS.HW.A.0012.061108T0600Z-061108T1900Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE
355 PM MST TUE NOV 7 2006

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 PM MST THIS EVENING
THROUGH WEDNESDAY MORNING. 

WINDS HAVE SLOWED TO BELOW WARNING CRITERIA FOR THE REMAINDER OF
THE AFTERNOON...BUT RE-INTENSIFICATION IS POSSIBLE LATER THIS
EVENING. STRONG WINDS AT MOUNTAIN TOP LEVEL WILL COMBINE WITH A
STRONG PRESSURE GRADIENT AT THE SURFACE TO BRING THE THREAT OF
HIGH WINDS TO THE REGION LATE TONIGHT. WINDS OF 30 TO 40 MPH WITH
GUSTS TO 60 MPH WILL BE POSSIBLE IN THE LOWER ELEVATIONS. WIND
GUSTS IN THE MOUNTAINS COULD REACH 70 MPH.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
GRIFFITH
3 follow-up statements
000 
WWUS75 KCYS 080523
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1023 PM MST TUE NOV 7 2006

WYZ067-081330-
/O.CON.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1023 PM MST TUE NOV 7 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST
WEDNESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 12 PM MST WEDNESDAY. 

STRONG WESTERLY WINDS ARE EXPECTED TO CONTINUE TO BLOW OVER NIGHT
ON EH EASTERN PLAINS OF PLATTE COUNTY. WINDS ARE FORECAST TO GUST
OVER 60 MPH THROUGH NOON WEDNESDAY.

THE STRONGEST GUSTS THIS EVENING HAVE BEEN RECORDED AT THE
BORDEAUX EXIT ALONG INTERSTATE 25.  THE PEAK GUST WAS 71 MPH.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

WYZ061>066-069-081330-
/O.EXT.KCYS.HW.A.0012.061108T1000Z-061108T1900Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE
1023 PM MST TUE NOV 7 2006

...HIGH WIND WATCH NOW IN EFFECT FROM 3 AM MST WEDNESDAY THROUGH
WEDNESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM 3 AM MST WEDNESDAY
THROUGH WEDNESDAY MORNING. 

WESTERLY WINDS HAVE BEEN STRONG BUT BELOW WARNING CRITERIA ACROSS
THE WIND CORRIDOR IN SOUTHEAST WYOMING HOWEVER THE IT STILL LOOKS
LIKE GUSTS TO 60 MPH IN THE LOWER ELEVATIONS AND TO 70 MPH IN THE
MOUNTAINS WILL STILL BE POSSIBLE THROUGH NOON WEDNESDAY.

AS OF 10 PM CHEYENNE HAS HAD A GUST TO 49 MPH...LARAMIE 45 MPH AND
OVER THE SUMMIT BETWEEN CHEYENNE AND LARAMIE IN THE 40 TO 50 MPH
RANGE WITH A PEAK GUST OF 62 MPH NEAR VEDAUWOO.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
GRIFFITH
000 
WWUS75 KCYS 080943
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MST WED NOV 8 2006

WYZ061>066-069-081045-
/O.CAN.KCYS.HW.A.0012.061108T1000Z-061108T1900Z/
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-LARAMIE RANGE-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL...GARRETT...LARAMIE...BUFORD...HORSE CREEK...CHEYENNE
243 AM MST WED NOV 8 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. THE THREAT OF HIGH WINDS HAS DECREASED THUS WIDESPREAD
HIGH WINDS ARE NO LONGER EXPECTED TO OCCUR.

$$

WYZ067-081900-
/O.CON.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
243 AM MST WED NOV 8 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

STRONG WESTERLY WINDS ARE EXPECTED TO CONTINUE TO BLOW ON THE
PLAINS OF PLATTE COUNTY IMMEDIATELY ADJACENT TO THE LARAMIE
RANGE. WINDS WILL BE SUSTAINED AT 25 TO 40 MPH WITH SOME GUSTS
OVER 60 MPH THROUGH NOON TODAY.

THE STRONGEST GUSTS EARLY THIS MORNING HAVE BEEN RECORDED AT THE
BORDEAUX EXIT ALONG INTERSTATE 25. THE PEAK GUST WAS 66 MPH AT
1225 AM MST.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

JR
000 
WWUS75 KCYS 081807
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1107 AM MST WED NOV 8 2006

WYZ067-081915-
/O.CAN.KCYS.HW.W.0017.000000T0000Z-061108T1900Z/
PLATTE-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY
1107 AM MST WED NOV 8 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WARNING THAT WAS IN EFFECT FOR PLATTE COUNTY. WEST WINDS WILL
CONTINUE TO BLOW AT 25 TO 40 MPH WITH GUSTS TO 50 MPH THROUGH MID
AFTERNOON. HOWEVER...THESE SPEEDS ARE BELOW HIGH WIND CRITERIA.

TRAVELERS...ESPECIALLY THOSE IN LIGHTWEIGHT OR HIGH PROFILE 
VEHICLES...ARE STILL URGED TO DRIVE WITH EXTRA CAUTION UNTIL THE
WINDS DECREASE LATE THIS AFTERNOON.
.

$$

NEZ021-054-055-082100-
/O.NEW.KCYS.WI.Y.0018.061108T1807Z-061108T2100Z/
MORRILL-KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY
1107 AM MST WED NOV 8 2006

...WIND ADVISORY IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY FOR CHEYENNE...KIMBALL AND MORRILL COUNTIES IN THE 
NEBRASKA PANHANDLE. THIS ADVISORY IS IN EFFECT UNTIL 2 PM MST
THIS AFTERNOON.

WEST WINDS HAVE INCREASED ACROSS THE CENTRAL AND ESPECIALLY THE
SOUTHERN NEBRASKA PANHANDLE LATE THIS MORNING. SPEEDS WERE FROM
30 TO 35 MPH WITH GUSTS AROUND 45 MPH. THE STRONG WINDS WILL 
PERSIST THROUGH 2 PM MST AND THEN DECREASE TO 15 TO 25 MPH. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

JLH

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Nov 7, 2:52 PM MST, 1 hour 3 minutes earlier.

Area forecast discussion, Nov 7, 2:52 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
252 PM MST TUE NOV 7 2006

.SHORT TERM...FOR TONIGHT THROUGH WEDNESDAY NIGHT...STEADY SYNOPTIC
TRANSITION THROUGH THE PERIOD AS THE CURRENT UPPER RIDGE SLIDES EAST
MAKING WAY FOR A DEVELOPING EASTERN PACIFIC TROUGH.  A STRONG
ASSOCIATED SURFACE LOW OVER WESTERN CANADA IS RESOLVED WELL BY THE
GFS AND WRF THIS HOUR...AND BOTH SOLUTIONS DRAG IT ALONG A PATH
TOWARDS THE NORTHERN GREAT LAKES BY MID AFTERNOON WEDNESDAY.  AS IT
PASSES BY WYOMING OVERNIGHT...THE GRADIENTS WILL TIGHTEN MAKING
ANOTHER PERIOD OF HIGH WINDS POSSIBLE.  RAW GUIDANCE NUMBERS ARE NOT
AT ALL IMPRESSIVE...BUT 700 MB WIND PROGS ARE VERY MUCH SO...WITH 50
TO 70 KTS SUSTAINED ACROSS THE WESTERN HALF OF THE FORECAST AREA.
THIS ALONE LENDS CONFIDENCE IN A WIND EVENT FOR THE LARAMIE RANGE
AND SIERRA MADRE...BUT NOT SO MUCH FOR THE ADJACENT PLAINS.
HOWEVER..CONSIDERING THE REIGNING CLIMATOLOGICAL GRADIENT
THRESHOLDS...IT IS QUITE POSSIBLE THE GAP WINDS WILL BRING THE
ADJACENT PLAINS TO WARNING CRITERIA.  REGARDLESS...THE GRADIENTS
WOULD NOT TIGHTEN SUFFICIENTLY FOR HIGH WINDS UNTIL AROUND
MIDNIGHT...AND THE PREVIOUS HIGHLIGHT BEGAN AT 00Z WHICH SEEMS TOO
EARLY...SO HAVE DELAYED IT UNTIL 06Z.  WILL LET THE EVENING CREW
MAKE THE FINAL DECISION TO UPGRADE IT OR NOT AND FOR WHAT AREA.  THE
SURFACE LOW WILL TRACK AWAY RAPIDLY DURING THE DAY WEDNESDAY...BUT
IT WILL STILL DRAG A FRONT THROUGH THE CWA IN THE LATE AFTERNOON.
THIS WILL GIVE THE SOUTHERN PLAINS A CHANCE TO WARM UP NICELY
AGAIN.  ALSO BEHIND THE FRONT...THE WINDS WILL TURN UPSLOPE FOR A
SHORT TIME.  DURING THIS SHORT TIME...THE GFS AND WRF HAVE TRENDED
TOWARDS AN INCREASING PROBABILITY OF PRECIP IN THE NORTHERN TIER
CLOSER TO THE UPPER ENERGY.  HAVE THEREFORE ADDED SOME POPS FOR LATE
WEDNESDAY NIGHT.

.LONG TERM...AN UPPER TROUGH WILL MOVE INTO THE WESTERN PORTION OF
THE CWA THURSDAY MORNING...WITH PVA OCCURRING ACROSS THE FORECAST
AREA.  A COLD FRONT ASSOCIATED WITH THE WAVE..WILL MOVE ACROSS THE
AREA DURING THE DAY.  ENOUGH MOISTURE WILL BE AVAILABLE TO INCLUDE A
CHANCE OF SHOWERS ACROSS THE CWA.  SNOW WILL OCCUR IN THE MOUNTAINS
AND DURING THE EARLY MORNING HOURS AT THE LOWER ELEVATIONS.  THE
PRECIP WILL END ON FRIDAY FROM WEST TO EAST...AS THE UPPER TROUGH
AXIS MOVES EAST OF THE FORECAST AREA BY 00Z SAT.  THE PRECIP WILL BE
IN THE FORM OF SNOW THURSDAY NIGHT AND FRIDAY MORNING BEFORE
ENDING.  SATURDAY THROUGH TUESDAY WILL BE DRY AS WESTERLY FLOW
PERSISTS ALOFT...WITH DOWNSLOPE WINDS AT THE SURFACE.  SOME
OROGRAPHIC SNOWFALL WILL OCCUR IN THE SOUTH CENTRAL MOUNTAINS.  HIGH
TEMPERATURES WILL BE AROUND NORMAL THURSDAY...THEN FROM 4 TO 8
DEGREES BELOW NORMAL FOR FRIDAY THROUGH TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WATCH FROM 11 PM TUESDAY TO NOON WEDNESDAY FOR WYZ061-
     WYZ062-WYZ063-WYZ064-WYZ065-WYZ066-WYZ067-WYZ069.
NE...NONE.

&&

SHORT TERM...SOWKO
LONG TERM....DAUGHERTY
Hazardous weather outlook, Nov 7, 10:21 AM MST, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1021 AM MST TUE NOV 7 2006

WYZ061>065-081730-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-
LARAMIE VALLEY-
1021 AM MST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

GUSTY WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BLOW
TODAY ACROSS THE LOWER ELEVATIONS...WITH SPEEDS ABOUT 10 MPH HIGHER
IN THE MOUNTAINS.

FOR TONIGHT...A HIGH WIND WATCH HAS BEEN POSTED.  GUSTS COULD REACH
60 MPH IN THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH POSSIBLE IN
THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE HIGH WIND WATCH CONTINUES INTO MIDDAY WEDNESDAY...WITH SPEEDS
EXPECTED TO DECREASE IN THE AFTERNOON.  THERE IS A CHANCE OF SNOW
ACROSS MUCH OF THE AREA MAINLY ON THURSDAY NIGHT...AND AGAIN ON
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN ANY REPORTS OF HIGH WINDS TONIGHT AND
WEDNESDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-WYZ059-060-068-070-081730-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-GOSHEN-PINE BLUFFS-
1021 AM MST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A HIGH WIND WARNING IS IN EFFECT UNTIL 5 PM THIS EVENING. WEST
WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR AT THE LOWER
ELEVATIONS...WITH WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH
IN THE MOUNTAINS.

FOR TONIGHT... HIGH WIND WATCH HAS BEEN POSTED.  GUSTS COULD REACH
60 MPH IN THE LOWER ELEVATIONS...WITH GUSTS UP TO 70 MPH POSSIBLE IN
THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER SPOTTERS ARE
ENCOURAGED TO CALL IN ANY REPORTS OF HIGH WINDS TONIGHT AND
WEDNESDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ066-067-069-081730-
LARAMIE RANGE-PLATTE-CHEYENNE FOOTHILLS-
1021 AM MST TUE NOV 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GUTSY WINDS TO 45 MPH ARE POSSIBLE ON WEDNESDAY.  THERE IS A CHANCE
OF SNOW ACROSS MUCH OF THE AREA MAINLY ON THURSDAY NIGHT...AND AGAIN
ON SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 7, 11:28 AM MST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1128 AM MST TUE NOV 07 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND GST BORDEAUX                41.95N 104.95W
11/07/2006  M65 MPH          PLATTE             WY   AWOS

1015 AM     NON-TSTM WND GST 18 WNW CHEYENNE         41.24N 105.11W
11/07/2006  M75 MPH          LARAMIE            WY   TRAINED SPOTTER

&&

SOWKO

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:30 AM MSTHigh Wind WatchCYS22 hr
Nov 7, 9:32 AM MSTHigh Wind WarningCYS4 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.